# SDR 2003FA0000755

- Difficulty date: December 29, 2001
- Submitted: July 28, 2003
- Operation: General aviation
- Aircraft: N185AF
- Make and model: Cessna A185F
- Aircraft serial: 18502236
- Engine: Cont IO520*
- System (JASC): 2701 · Control Column Section
- Part: Control Column
- Part number: 05117821
- Condition: Cracked
- Location: Cockpit
- Part time: 2,126 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

A CRACK WAS FOUND ON THE AFT SIDE, ASCENDING UP FROM THE BASE OF THE CONTROL COLUMN (CONTROL U ASSY).  THE CRACK MEASURED APPROXIMATELY 6 INCHES AND HAD SPREAD APART APPROXIMATELY .5000 INCH JUST ABOVE THE ELEVATOR PUSH-PULL TUBE BEARING AND EXTENDED UP THROUGH THE PIVOT BEARING.  SIGNIFICANT AMOUNTS OF RUST WERE NOTED INSIDE THE COLUMN AT THE BASE OF THE CRACK.  IT SHOULD BE NOTED THE AIRCRAFT IS INSTALLED ON AMPHIBIAN FLOATS.  POSSIBLE CAUSE OF CRACK COULD BE CONTRIBUTED TO WATER COLLECTING IN THE BOTTOM OF THE COLUMN AND FREEZING.
